Heavy Rain, Marion
- When
- June 15, 1:20 PM EST to 2:20 PM EST
- Where
- Marion County, 0.69 mi S of Belleview
- Reported by
- Trained Spotter
- Coordinates
- 29.060, -82.050
A spotter measured 2.25 inches of rainfall in one hour.
A deepening upper level trough across GA and the eastern Gulf of Mexico destabilized the mid and upper levels under prevailing moist WSW flow. This upper forcing in concert with convection along the sea breezes and resultant outflows triggered scattered severe storms in the afternoon and early evening across NE FL.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A deepening upper level trough across GA and the eastern Gulf of Mexico destabilized the mid and upper levels under prevailing moist WSW flow. This upper forcing in concert with convection along the sea breezes and resultant outflows triggered scattered severe storms in the afternoon and early evening across NE FL.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 8:31 AM EST, 4 hours 49 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 931 AM EDT Thu Jun 15 2017 ...Locally heavy rain and lightning expected this afternoon... .UPDATE...Low level ridge axis will reside across the south central part of the peninsula today. This afternoon the region will see more scattered to numerous showers and thunderstorms this early afternoon through mid evening. Southwest low level flow along the Nature Coast will prevail today will help advect scattered convection initially into the Suwannee Valley and isolated convection over interior SE Georgia. This morning, water vapor imagery indicated a little vort lobe rotating around the base of the upper level trough. This disturbance is near Tallahassee area and is advecting east-southeast that will be the impetus inition of convection. Along the coastal region to the Space coast, a southeast wind will prevail with precipitable water values around 1.9" residing there. The east coast sea-breeze will push further inland around Flagler and southern St. John's county this afternoon where up the coast the sea breeze is anticiptaed to be a little more pinned. Eventually the sea breezes will merge around or just west I-95 this afternoon where scattered to numerous showers and thunderstorms are anticipated. Showers will be more numerous over NE Florida where the best moisture resides and more isolated to scattered across the northern tier counties along the Altamaha River Basin. Locally heavy rain and lightning the main concerns given the relatively high PW (1.8-2.0 inches) and surface based capes (2000-4000J). The storms will fade out in the evening after loss of heating. && .AVIATION...Another round of afternoon scattered storms expected and have VCTS at all terminals with PRB30 for TSRA with intermittent MVFR conditions through the afternoon as some heavy showers are anticipated across the region. Thunderstorms will begin to wane markedly toward sundown with some residual but isolate storms around the I-95 corridor to the coast thhrough 03z. Otherwise, most locations will have VFR conditions this evening. Patchy low clouds and fog possible during the pre-dawn hours Friday morning and may have ocnl MVFR cigs at GNV and VQQ between 09Z- 13Z. && .MARINE...Sfc ridge will remain east and southeast of the area waters maintaining south to southwest flow through Friday except for east coast sea breeze each day. Scattered storms will move offshore during the late afternoon/eve. Slightly stronger southerly flow Thu night and Fri night as a sfc trough develops inland over SE GA...increasing local pressure gradient. During the weekend, sfc ridge lifts a little northward with speeds still aob 15 kt. Winds may begin to turn a little more south to southeasterly Sunday through early next week as tropical wave moves through the eastern Gulf/Yucatan. Rip Currents: A moderate risk along the northeast Fl beaches due to a long period swell. && .PRELIMINARY POINT TEMPS/POPS... AMG 91 71 90 72 / 40 30 60 30 SSI 86 75 86 76 / 30 30 40 30 JAX 89 72 89 72 / 50 40 60 30 SGJ 86 72 86 72 / 50 30 50 40 GNV 89 71 88 71 / 50 30 60 20 OCF 89 71 88 71 / 50 30 50 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Cordero/Shashy/McGinnis
Hazardous Weather Outlook National Weather Service Jacksonville FL 432 AM EDT Thu Jun 15 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-160830- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 432 AM EDT Thu Jun 15 2017 ...Locally Heavy Rainfall from Slow Moving Thunderstorms... ...Moderate Risk of Rip Currents Today... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Slow moving thunderstorms will again cause locally heavy rainfall this afternoon and early evening, with 2 to 4 inch accumulations possible. A few storms may become strong as well with gusty winds and frequent lightning. There is a Moderate Risk of Rip Currents at area beaches today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous afternoon and evening thunderstorms are expected through the period. The main thunderstorm hazards continue to be locally heavy rainfall, frequent lightning, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
The Tampa radar (KTBW), 155 km away, was scanning. The volume nearest the first event began at 18:19 UTC.
5 thunderstorm wind, 2 heavy rain, 2 lightning, 2 hail. Local standard time, as filed.
A spotter measured 2.25 inches of rainfall in one hour.
Several light poles were blown over at the UPS Building near Pecan Park Road and Cole Flyer Road. The building suffered some structural damage. The cost of damage was unknown, but it was estimated for the event to be included in Storm Data.
A home was struck by lightning. A person inside was shocked.
The public estimated 3 inches of rainfall in one hour.
A tree was blown down.
A tree was blown down.
Tree limbs were blown down onto power lines and large hail (size unknown) was reported.
A video of quarter size hail near Doctor's Inlet was shared with the NWS.
Hail was photographed and shared from Doctor's Inlet area.
Thick tree branches, about 6 inches in diameter, were blown down from trees.
Lightning struck a tree and caught fire. Fire was extinguished by fire crews. Cost of property damage was not reported, but estimated so the event could be included in storm data.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2017Every state in 2017This day in weather historyWarnings in Florida, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 706294, 706298, 706296, 706295, 706299, 706300, 706301, 706292, 706293, 706302, 706297.